MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5637
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial #: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic hysterectomy, the handle of the device broke while attempting to use the device in a less than 7mm uterine tissues/arteries.The device was plugged into a generator and another ligasure device was used successfully with the same generator.No part of the device disengaged.No patient complications have been reported as a result of this event.Medtronic's initial evaluation of the incident device found the device's jaw was damaged.Pieces of the jaw overmold were missing.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the device's jaw was damaged.Pieces of the jaw overmold were missing.Functional testing found that the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The device's cut and activation could not be tested due to the damaged jaw.It was reported that the handle of the device broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue occurred due to a drop, or due to using the wrong size cannula.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the appropriately sized cannula to allow for easy insertion and extraction of the instrument.Failure to do so may damage the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24638214
Report Number1717344-2026-00405
Device Sequence Number21281239
Product Code GEI
UDI-Device Identifier10884521521735
UDI-Public(01)10884521521735(17)300107(10)50080263X(20)01
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5637
Device Catalogue NumberLF5637
Device Lot Number50080263X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age50 YR
Patient SexFemale